Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
The on-off network traffic model under intermediate scaling
Poitiers University.
Uppsala University, Disciplinary Domain of Science and Technology, Mathematics and Computer Science, Department of Mathematics, Mathematical Statistics.
2011 (English)In: Queueing systems, ISSN 0257-0130, E-ISSN 1572-9443, Vol. 69, no 1, 29-44 p.Article in journal (Refereed) Published
Abstract [en]

The result provided in this paper helps complete a unified picture of the scaling behavior in heavy-tailed stochastic models for transmission of packet traffic on high-speed communication links. Popular models include infinite source Poisson models, models based on aggregated renewal sequences, and models built from aggregated on---off sources. The versions of these models with finite variance transmission rate share the following pattern: if the sources connect at a fast rate over time the cumulative statistical fluctuations are fractional Brownian motion, if the connection rate is slow the traffic fluctuations are described by a stable Lévy motion, while the limiting fluctuations for the intermediate scaling regime are given by fractional Poisson motion. In this paper, we prove an invariance principle for the normalized cumulative workload of a network with m on---off sources and time rescaled by a factor a. When both the number of sources m and the time scale a tend to infinity with a relative growth given by the so-called 'intermediate connection rate' condition, the limit process is the fractional Poisson motion. The proof is based on a coupling between the on---off model and the renewal type model.

Place, publisher, year, edition, pages
2011. Vol. 69, no 1, 29-44 p.
National Category
Mathematics
Research subject
Mathematical Statistics
Identifiers
URN: urn:nbn:se:uu:diva-166765DOI: 10.1007/s11134-011-9231-4ISI: 000298879400002OAI: oai:DiVA.org:uu-166765DiVA: diva2:477507
Available from: 2012-01-13 Created: 2012-01-13 Last updated: 2017-12-08Bibliographically approved

Open Access in DiVA

fulltext(417 kB)181 downloads
File information
File name FULLTEXT02.pdfFile size 417 kBChecksum SHA-512
ad39b2f9a4397b9b3d8fea603ca997ddf54e987cf4163d477326daee6cae4e83a1dbe7c98e76d6c9655c26f0b711ebe112e1efd9d01edc645da73c4ed943d213
Type fulltextMimetype application/pdf

Other links

Publisher's full text

Search in DiVA

By author/editor
Kaj, Ingemar
By organisation
Mathematical Statistics
In the same journal
Queueing systems
Mathematics

Search outside of DiVA

GoogleGoogle Scholar
Total: 181 downloads
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 445 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf